I have a co-worker that had one that will dialate and it really freaks her out. She went to a specialist who told her it was a form of a migraine headache, but she doesn't have a headache when this happens. Has this happened to any of you and if so,what's the deal?
I had the same thing happen to me with one eye dialating. It's been (i think) over a year and a half ago since it happened. It wasn't always the same eye and it happened several times over a few month period. I went to a specialist and never did get any answers or ideas as to why it was happening. Did your friend ever find anything out?
Hey, thanks for the reply!! It has happened a few more times but it is always the same eye. We work for a doctor's office so I asked one of the drug reps. Who has migraine medicine and she said she had heard of that before. You would think working for a doctor would be more helpful but it seems like they don't treat the employees are "real patients". When we try to talk to them, they will say "ah, you'll be alright...Don't worry".
We had another girl that the same thing happened to her eye and it was becasue she had came in contact with something and then touched her eye and then it started to dilate. I can't remember what it was but if I can remember, i'll ask one of the nurses tomorrow and let you know.
Thanks again for writing!!
I work with kids with special needs and I managed to get one of the druge we give them in my eye, it dialated my eye for 72+ hours. I think ti was called hyacin or something similar. I was sent all over the place for tests! Was not fun
Hyoscine is another name for drug called Scopolamine, which is a plant alkaloid with anti-muscarinic action (at the level of the iris sphincter muscles, in your case). These muscles normally maintain the pupil size of both eyes, but if you add scopolamine to an eye, it effectively paralyzes the muscle via its muscarinic receptors. This paralysis allows the iris dilator muscles (which act to dilate the pupil) to act unopposed, leading to a larger pupil on that side. This is pharmacological mydriasis, and is nothing to be concerned about, unless you have factors that might pre-dispose you to angle-closure (small irido-corneal angles, glaucoma, high intra-ocular pressure, etc.). Hyoscine is more frequently used as an anti-motion sickness drug, but it CAN be used to induce pupil dilation, usually for diagnostic purposes (to let a doc see more inside the eye...because normally the iris blocks most of the view).
I was just out doing some yard work and when I came in the house my eye started to feel blurry, and when I looked in the mirror I saw my pupil was very large, it sure did scare me, now i'm wondering if I got into something or did I have a migrain, can anyone tell me if this has happened to them. Thanks dor
I have this problem. I have also experienced flushing and swelling of the same side of my face, sometimes accompanying a headache and other times not. When my head hurts usually it hurts to even open my eyes. I have felt alot of pressure at times which also caused a draining in my ears.
I am a 26 yr old female...About 3 years ago, out of the blue , I noticed the vision in my right eye was a bit off, I ignored it for a couple of hours, until I passed a mirror and saw that the pupil was so completely dilated, I could no longer see the color in my eye, only black....I went to the eye dr that night, who looked behind my eye..Asked me the usual questions...Any new meds, did you bump your head, any pain? The answers were all no..It took about 2 weeks to return to normal, however, since then, that pupil has always been larger, and from time to time, it enlargens without cause..I have a history of migraine headaches( for about 10 yrs now), cancer, and rheumatoid arthritus.....Does anyone have any opinions? Thank you!!!!
I have this same thing happening to me! One day I just woke up and my pupil was huge while the other one was still small! I dont' have a history of migranes though, I have no clue why its happening.. Anyways, ever since that happened my one pupil is always a little larger than the other, and right now its huge again, which is you know.. awesome. I love looking like a crazy person.
I love your sense of humor. I feel exactly the same way whenever it happens to me (randomly). I look in the mirror, and I'm like what the heck? I look like a mad scientist psycho. I just wish someone could actually tell me why it is happening. No one seems to have a definite answer.
One of my doctors gave me METHYLPHENIDATE to help with Fibromyalgia Pain. It did help with the pain, but my left eye hurts,and my pupils are differnt sizes. I have been having eye pain ever since I started taking the meds. I just noticed the dialation in the past few days. I thought it was due to stress, but I now think it is the meds.
Pupil dilation cause can be as easy as using eye drops to "get the red out" to a serious condition called "acute angle closure".
If the second cause you can lose your vision in the eye since IOP- Intraocular pressure builds and can damage the optic nerve.
Have an Opthalmologist (this is a specialty for an MD)
evaluate and determine if the cause is serious.
Drugs can cause this for sure. And for post of White stars blue eyes, yes Methylphenidate can cause one or both eye to dilate. recently I was on the diet pill Phentermine and noticed my riht eye had dilated and left was not. It scared the heck out of me to where i went to the ER who could not find any problems. I then went to my eye Dr. and he again said to relax there was not a problem and that it was the drug Phentermine. apparently anphentimines cause eyes to dilate and many drug users have this when taking drugs. Since I have a problem taking asprin the phen drugs caused the same problems only quicker. They think it could be built up in my system or i got some phen dust on my fingers and touched my eye. Either way they say my eyes are fine overall. It's been two weeks now and its about half down but still looks strange. Eye Dr. said come back in and they will try something else to get it to reset. I know reset an eye Really but apparently that's something they can do. Anyway go to your Eye Dr. and let him know your taking a phen drug and see if he or she can help. Hope this helps and take care but to be safe go to a Dr. and check it out.
HI guys I have been getting one dialated pupil for the past few months I work with an Optometrist and he confirmed that it was caused by Ocular Migranes you don''t always have a headache sometimes I usually use this as a warning that I am about to have a migrane and I can easily deal with it, the headaches sometimes never come you might just see flashes of light, be thankful you don''t suffer from the actual headache because they aren''t pleasant at all. I have also been taking a weight loss pill and my eye has dialated again tell your friend not to stress it''s nothing to worry about
its been 4 days since i was at the doctor for a Ðµye review,and she put eye drops in my left eye so she can dilate the pupil, but since then my pupil has been dilated, she says that it will come back to normal, but im scared so im looking for an answer???
Hi, I have a history of migraines and dilated pupils at times, as has my family - an Aunt actually loses her sight wen she has migraines..
I must say that doctors don't do anything and the drugs they give just make it worse especially dilated pupils,
I have found that an evening or day without any unnatural light (TVs, Laptops, Computers, even the Microwave wen it realy really hurts) and some rest with an eye mask or under the covers, does help your eye get better and mild painkillers like paracetamol/ibuprofen, the over the countertype, does help..
They won't stop but you'll feel better for a while.
Hi everyone, well i have been sick for the past few years with dizziness, joint and muscle pain, headaches and short of breath it was put down to fibromyalgia and anxeity.. Then yesterday my pupil dialated and cover the whole coloured bit of my eye... i went to the er and saw an eye specialist who told me it was and Aide's pupil / Adie's syndrome. Thank god its not serious. I am 28 year old female.. It might put some of your worries to rest....
Uggh....Started about a month or 2 ago thinking my contacts need to come out because my left eye is getting a little blurry & I'm getting sleepy. Never thought to look at my eyes....Tonite I went in to take them out & as I reached for my glasses, I caught the mirror in my view & my left pupil was at least 3/4 dilated! Holy CRAP is that I scary sight! I look like a freak show!
I'm a 26 yr old female and I just had a baby. I noticed a twitching in my eye, maybe 4 times a day for the past two weeks, that was really annoying but didn't bother me since I had the same thing in High School. This was a little different because I passed by a mirror while it was happening and saw that my pupil was dilating in and out very quickly. It freaked me out but the doctor said it was a form of a migraine due to sleep deprivation and stress. Have been doing yoga and breathing exercises...seems to help a little.
I have one of my pupil fixed and dialated from almost few years. I tried all the doctor, they examined my eye as well I did with the scanning for brain as well. Have not able to find any root cause for this?